Purpose. A case of early-onset rhabdomyolysis in a patient treated with atorvastatin is described. Summary. A 17-year-old Indian boy weighing 55 kg was admitted to the hospital after complaining of facial puffiness and pedal edema for four days. His medical history revealed a diagnosis of nephrotic syndrome when he was 2 years old. He had six relapses, the last of which occurred 10 years ago. He was not taking any medications on admission and had not for the past 9 years. His vital signs were normal on admission (day 1), but anasarca was noticed during general examination. Cardiovascular, respiratory, and abdominal examinations were normal. Relapse of nephrotic syndrome was considered, and his 24-hour urine protein value confirmed the diagnosis. Further laboratory tests revealed that the patient had high total and low-density-lipoprotein cholesterol values (597 and 465 mg/dL, respectively), and atorvastatin 10 mg p.o. once daily was initiated on day 2. Prednisolone 60 mg p.o. once daily was initiated on day 3. On day 6, the patient complained of pain in both thighs and had difficulty walking. His creatine kinase (CK) concentration was then measured and found to be elevated (11,821 IU/L). Prednisolone and atorvastatin were then stopped, as statin-induced myopathy was suspected. The patient received i.v. hydration and sodium bicarbonate, and he began to show improvement by day 9. Follow-up three weeks later revealed a normal CK level and no myopathy-related complaints. Conclusion. Early-onset rhabdomyolysis was reported in a patient with nephrotic syndrome who was treated with atorvastatin. Concomitant use of prednisolone and the patient's underlying renal impairment may have predisposed the patient to this adverse reaction. Copyright © 2007, American Society of Health-System Pharmacists, Inc. All rights reserved.